Related Questions

I was on the Depo-Provera shot for about 4 years. I discontinued about a year ago. I recently got my period. Now I have heavy bleeding, severe cramps and vomiting. Is this normal?

Time will tell . After stopping depo-provera it can take a while for periods to get back to normal. Over the next few menstrual cycles you will get a feel for what they are going to be like. If they continue to be heavy then see your doctor to discuss your options. Read more...
Maybe. If this is your first period since stopping depo then it could be normal. There can be a lot of lining of the uterus to shed. And if the cramping is bad you can get nausea and vomiting. However if you've had periods recently that aren't this bad then there's a chance you have an infection. Then you want to see a doctor. Read more...

I have been on the Depo-Provera shot for about a year now and after sex I bleed bright red?? Is that normal? Should I come off the Depo-Provera shot?

Vaginal bleeding. Vaginal bleeding should be evaluated by your DR. There can be many causes, and an exam will be necessary to discover the etiology. You can discuss the depo shot with your Dr at that visit. Read more...

I've been on Depo-Provera provera (medroxyprogesterone) for about 15 days, I've had sex 6 times now since the shot and today while intercourse I started bleeding is this normal?

Yes. Depo Provera (medroxyprogesterone) shots commonly cause abnormal bleeding in the first months of use. For some women it is brief, for others it can last longer. Always a good idea to make sure you aren't pregnant (unlikely with depo, but..) and sometimes bleeding during or after intercourse can be caused by infections, or abnormal cervical cells. If it persists, see your doctor. Read more...

I have been on Depo-Provera for almost two years I recently stopped the shot because ive been experiencing bleeding almost like a period for a year?

Good move. Sounds like the lining of the uterus has been stimulated to the point that some of it comes off and you bleed a bit. Ask your doctor to explain more and get a medicine that will reestablish balance. Read more...
Depo. When you use Depo-Provera your endometrial lining is quite thin due to suppression of ovulation. It can spontaneously shed causing daily spotting due to lack of estrogen effect. See your medical provider who can cycle you on oral contraceptives for a month, rebuild your lining and stop the bleeding. This is an expected side effect after long use of Depo. Read more...

I got my first Depo-Provera shot on the same day my period was due I still have not gotten my period or any bleeding I am 13 days late now could I be pregnant?

No. Typically most offices will administer a pregnancy test before giving a woman the depot Provera (medroxyprogesterone) shot. It's possible that if you had sex a few days before you got the shot that you are pregnant. If worried, then consider a home pregnancy test, just to be sure. Normal for the shot to cause absence of periods entirely, though, that's a known side effect of the medication. Read more...